MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject device (coil) was broken during withdrawal.Another product was inserted and then the procedure was completed.There were no reported clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual inspection of the device revealed that the proximal contact was kinked, likely while handling the device either during the preparation for the procedure or during the clinical procedure.Additionally, the delivery wire was kinked and broken near the distal end; therefore; the functional test could not be performed on the returned device.In the case of this complaint it was reported that friction was met between the target coil and a microcatheter during the clinical procedure, and the coil was pulled back.It was also reported that the coil broke during withdrawal.As the main coil was not returned; however, the delivery wire was found to be broken and kinked near the distal end.These defects were most likely due to excessive force being applied to the device during withdrawal against friction.The reported friction was most likely due to some procedural factors encountered during use leading to the subsequent failures.Based on the investigation results and available information, an assignable cause of procedural factors - cause traced to component failure will be assigned to this investigation.The issue is associated with a product that meets stryker design and manufacture specifications and was used according to the device directions for use (dfu) but due to procedural and/or anatomical factors encountered during use, the device performance was limited.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7883139
Report Number3008881809-2018-00404
Device Sequence Number19455169
Product Code HCG
UDI-Device Identifier04546540676481
UDI-Public04546540676481
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberM0035474150
Device Lot Number20036890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY17 MICROCATHETER (TERUMO)